This patient support community is for discussions relating to stroke, rehabilitation, ability to eat/swallow, alertness, bowel/bladder control, depression, motor skills, nutrition, orthotics/braces, pain, prevention, senses, and spasticity.
My wife (50 years old) has just experienced her second stroke in three months; one affected the left side of her brain, the other affected the right (both considered "minor"). She is very emotional (weeping at the drop of a hat)and extremely fatigued. Is this normal? Will her condition improve over time? Thanks!
Both are VERY common following a stroke. They both can get better over time; however, there's no guarantees and even if they do she will likely continue to be emotional when she gets tired from things other than the stroke (lack of sleep, etc.). It can be very hard to handle as a caregiver; I would suggest you explain (when she has a good moment if possible) you want to help her get through this and ask what would help her the most when she's crying, etc., a hug, talking, sitting with her, leaving her a lone, etc. and then follow through. My dear husband did this when I had my stroke and I can't tell you how much it meant to me that he was not only concerned about me, but cared enough to ask what would help me cope instead of just doing what he thought would help.
There is another good website with information and support - strokenetwork.org There are a lot of stroke survivors, caregivers, etc. and they are very knowledgeable and supportive.
Hi everyone, I’m new to this forum but I have been reading the posts and thought I would join.
I suffered a second stroke nearly 2 weeks ago [on Dec.13th] this year. Another shock as I have been on the anti-platelet med. Clopidogrel 75mg since the first stroke on Feb 1st this year! So thought I would be ok. Nothing’s a 100% though is it .Is anyone here on this drug and is anyone now on Statins as well? I refused to take the statins after my first stroke because of the many and varied side effects they can cause, but I have been worried enough this time to take them. I am taking 20mg which is ½ of the normal starting dose of 40mg and I’m taking plant sterols as well in the form of spreads. Yogourts and yogourt drinks to help reduce my cholesterol levels. My overall cholesterol reading when I was in hospital was 5, which I thought was a fairly good reading, but not according to my consultants in the hospital. I still worry about taking ststins because I have researched them online and every site says that they deplete the Coenzyme q10 in our bodies and this can lead to other problems as this enzyme is supposed to be very important to our body as well as being a very potent antioxidant. But when I tried to talk to my consultant about this he was impatient and said that ‘’All patients don’t get these side effects’’. That’s not very comforting for the ones that Do though is it? I would prefer to use natural means such as the plant sterols instead . but he dismissed natural methods as not being effective enough . S I felt I had to settle for the ½ dose of statins and use the plant sterols as well. Anyway I hope you are all making some progress with your recovery. I was until this recent setback! Need to go back to some therapy again now to get my strength and confidence back. I thought I would tell you all about a new book I have just purchased called’ the Brain That Changes Itself’ by Norman Doidge.It explains Neuroplasticity . [The brain being able to heal damage, grow new pathways and neurons and new connections etc. THERE are personal stories that are really astonishing and trials and information that is very encouraging to people that have suffered any kind of brain injury/trauma including strokes There is also a very good Brain training website I have found that helps with cognitive therapy. THE website is called Lumosity. The games have been devised by doctors and they are very good and interesting .You get your scores at the end of each game and daily session and you have to reach certain levels to graduate to a higher level. You can try this FREE for a few days and then subscribe if you want to. I have subscribed for 12 months but you can do it monthly yearly or for 2 yrs. I Hope this information is of some help to you. I also get very tired like some of you do, and have had strange symptoms and sensations that have been put down to anxiety. But what do the doctors know anyway? Looks like we just have to shut up and put up! These Forums are good though aren’t they?
Love and best wishes for a ‘Happy New Year’ to you all
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.